Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at Apr 26, 2017, 3:15 PM CDT for Marion County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2017, 3:15 PM CDT (20:15 UTC)
- Expired
- Apr 26, 2017, 4:00 PM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
County Marion County, IL
The radar
The Evansville,IN radar (KVWX), 111 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
874
WWUS83 KLSX 262015
SPSLSX
Special Weather Statement
National Weather Service St Louis MO
315 PM CDT WED APR 26 2017
ILZ070-262100-
Marion IL-
315 PM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 400 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm over
Salem, moving northeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Salem, Centralia, Sandoval, Odin, Kinmundy, Farina, Omega, Fairman,
Stephen Forbes Station, Helm, Tonti, Iuka, Alma, Kell, Cartter,
Selmaville and Brubaker.
This includes Interstate 57 in Illinois between exits 109 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 700 PM CDT for
south central Illinois.
LAT...LON 3848 8909 3867 8914 3883 8877 3883 8870
3848 8870
TIME...MOT...LOC 2015Z 242DEG 36KT 3862 8895
$$
CarneyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Apr 26, 3:14 PM CDT, 1 minute earlier.
Area forecast discussion, Apr 26, 3:14 PM CDT, 1 minute before
Area Forecast Discussion National Weather Service Saint Louis MO 314 PM CDT Wed Apr 26 2017 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 126 PM CDT Wed Apr 26 2017 Deep upper trof will swing thru the region this evening with the cdfnt pushing sewd thru the area. Ongoing TSRA are expected to continue along the sern CWA border for the next few hours with mainly a wind threat. Expect precip event to transition to a stratiform RA with sct to isod TS spreading over much of the CWA. Some areas of heavy rainfall will be possible this evening as the sfc low approaches the area. Have held off any flood headlines for now, but will need to monitor how the event unfolds. Thurs is expected to remain dry with a weak sfc ridge building into the region ahead of the next approaching system. Have trended temps twd the warmer guidance with clouds expected to clear out during the morning hours. Have not gone above the warmer guidance due to at least some clouds expected to spill back into the region during the afternoon. Tilly .LONG TERM... (Thursday Night through Next Wednesday) Issued at 311 PM CDT Wed Apr 26 2017 After a brief break in the precipitation, next in a series shortwaves will slide through region beginning late Thursday night. This shortwave in conjunction with decent moisture and convergence along a developing warm front will help overrunning precipitation develop and slide northward across forecast area. Warm front to lift north of forecast area by Friday afternoon, though will see scattered showers and storms persist in warm sector. Will see a decent temperature gradient on Friday due to frontal boundary with highs ranging from the low 60s north to the upper 70s far south. Then frontal boundary begins to sink back south across forecast area, stalling out along I-44 corridor Friday night. In the meantime, closed upper low over southwestern U.S. to begin lifting northeast towards forecast area. Will see several rounds of heavy rainfall due to increasing moisture advection ahead of this system Friday night through Sunday. Still some differences between the models concerning qpf with this system. Will go with a blend with widespread totals of 2-5 inches expected from NE MO to SE MO with higher totals possible across the eastern Ozarks. Since there is still some uncertainty with amounts and location of heaviest rainfall, will only update ESF product and not issue any flood watches at this time. As for any severe chances, broad low level jet to develop Friday night and enhance convergence along and north of stalled frontal boundary. So could see elevated convection, mainly along and south of I-70 corridor Friday night. Will continue to see wide range of temperatures due to frontal boundary and precipitation. Closed upper low to finally lift out of southern plains and lift deepening surface low north northeastward towards Great Lakes dragging the cold front through region on Sunday. Precipitation chances to taper off Sunday night, though will see some wrap around showers on backside of system late Sunday night/early Monday morning before coming to an end. Another brief break in the precipitation Monday afternoon through Tuesday morning before next system moves Tuesday afternoon through Wednesday. Coolest temps will be on Monday with highs in the mid 50s to mid 60s, then moderate back into the mid 60s to low 70s by Tuesday and Wednesday. Byrd && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 229 PM CDT Wed Apr 26 2017 Area of rain will persist across much of the area impacting terminals thru this evening. Cigs will remain in the MVFR and IFR range thru tonight with clouds clearing out Thurs morning. Mid level clouds will spill back into the area Thurs afternoon. && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 48 64 54 72 / 90 10 40 50 Quincy 42 60 49 67 / 90 10 40 60 Columbia 42 62 51 70 / 80 5 60 40 Jefferson City 42 64 51 72 / 80 5 60 40 Salem 50 63 51 73 / 100 10 20 40 Farmington 47 66 52 74 / 90 10 40 40 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 26, 12:44 PM CDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 1244 PM CDT Wed Apr 26 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 1244 PM CDT Wed Apr 26 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This Afternoon and Tonight A few severe thunderstorms are expected through this afternoon and into the evening across southeastern Missouri and southwestern Illinois. Large hail and damaging winds will be the primary threats. Locally heavy rainfall will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Severe thunderstorms will be possible along and south of Interstate 44 in Missouri and Interstate 70 in Illinois from Friday night through Sunday. Large hail and damaging winds will be the primary threats but a few tornadoes will also be possible. Heavy rainfall is also likely through the weekend. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather to the National Weather Service. Tilly
In the hours before
Local storm report, Apr 26, 1:14 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
114 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM TSTM WND DMG FREDERICKTOWN 37.56N 90.30W
04/26/2017 MADISON MO BROADCAST MEDIA
FLAGPOLE SNAPPED.
&&
PWLocal storm report, Apr 26, 1:47 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
147 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0147 PM TSTM WND GST CHESTER 37.92N 89.83W
04/26/2017 M70 MPH RANDOLPH IL BROADCAST MEDIA
&&
PWLocal storm report, Apr 26, 1:54 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
154 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM TSTM WND DMG CHESTER 37.92N 89.83W
04/26/2017 RANDOLPH IL BROADCAST MEDIA
SEVERAL TREE LIMBS DOWN. 3" DIAMETER.
&&
PWLocal storm report, Apr 26, 2:07 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG CHESTER 37.92N 89.83W
04/26/2017 RANDOLPH IL PUBLIC
TREE ON HOUSE.
&&
PWLocal storm report, Apr 26, 3:14 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
314 PM CDT WED APR 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM TSTM WND DMG CHESTER 37.92N 89.83W
04/26/2017 RANDOLPH IL EMERGENCY MNGR
SEVERAL TREE LIMBS DOWN ON THE NORTH END OF
TOWN. 4" TO 5" DIAMETER.
&&
PWSpecial weather statement, Apr 26, 3:15 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service St Louis MO
315 PM CDT WED APR 26 2017
ILZ070-262100-
Marion IL-
315 PM CDT WED APR 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 400 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm over
Salem, moving northeast at 40 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Salem, Centralia, Sandoval, Odin, Kinmundy, Farina, Omega, Fairman,
Stephen Forbes Station, Helm, Tonti, Iuka, Alma, Kell, Cartter,
Selmaville and Brubaker.
This includes Interstate 57 in Illinois between exits 109 and 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 700 PM CDT for
south central Illinois.
LAT...LON 3848 8909 3867 8914 3883 8877 3883 8870
3848 8870
TIME...MOT...LOC 2015Z 242DEG 36KT 3862 8895
CarneyThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:49 PM CDT | River Flood Warning | LSX | Marion | 46 days |
| Apr 26, 3:34 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Marion, Monroe, Pike, Ralls | 41 min |
| Apr 26, 3:45 AM CDT | Special Weather Statement | LSX | Crawford, Franklin, Gasconade, Montgomery, Warren | 45 min |
| Apr 26, 10:59 AM CDT | Special Weather Statement | LSX | Reynolds | 46 min |
| Apr 26, 11:41 AM CDT | Special Weather Statement | LSX | Reynolds | 49 min |
| Apr 26, 11:55 AM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 50 min |
| Apr 26, 12:33 PM CDT | Severe Thunderstorm Warning | LSX | Madison, Saint Francois | 42 min |
| Apr 26, 1:14 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 46 min |
| Apr 26, 1:54 PM CDT | Severe Thunderstorm Warning | LSX | Randolph, Saint Clair, Washington | 51 min |
| Apr 26, 2:32 PM CDT | Severe Thunderstorm Warning | LSX | Clinton, Marion, Washington | 43 min |
| Apr 26, 3:24 PM CDT | Severe Thunderstorm Warning | LSX | Marion | 25 min |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.